What Treo Raspberry is and what it is used for
Treo Raspberry contains a combination of acetylsalicylic acid and caffeine.
Treo Raspberry has pain-relieving, fever-reducing, and anti-inflammatory effects. Acetylsalicylic acid relieves pain by counteracting the formation of special substances, prostaglandins. The antipyretic effect is due to acetylsalicylic acid increasing the body’s heat output. Caffeine enhances the pain-relieving effect of acetylsalicylic acid. Caffeine also has an analgesic effect through its constricting effect on dilated blood vessels in the brain, e.g. in the case of migraine. Caffeine also has an invigorating effect.
Treo Raspberry gives a clear solution with water that is gentler on the stomach than regular solid tablets with acetylsalicylic acid. Treo Hallon starts working within 30 minutes. The effect is greatest after 1-2 hours.
This medicine is used for temporary mild to moderate pain conditions, e.g. headaches, migraine headaches, toothaches, muscle, and joint pains, menstrual pains, and in cases of fever in cold diseases.
What you need to know before using Treo Raspberry
Do not use Treo Raspberry:
- if you are allergic to acetylsalicylic acid, caffeine, or any other ingredient in this medicine (listed in section 6).
- if you have had any hypersensitivity reaction such as asthma, breathing difficulties, hay fever, or hives when taking aspirin or certain other anti-inflammatory medicines
- if you have an ongoing stomach ulcer
- if you have hemophilia or a reduced number of blood platelets ( thrombocytopenia )
- if you have cirrhosis
- if you have severe heart failure
- if you have severe kidney disease
- during the last three months of pregnancy. (see section Pregnancy, breastfeeding, and fertility ).
Warnings and precautions
Higher doses than those recommended may entail serious risks. Do not use different types of pain relievers at the same time without a doctor’s prescription.
Talk to your doctor or pharmacist before using Treo Raspberry:
- if you have asthma
- if you have mild to moderate heart failure
- if you have kidney disease or liver disease, especially during concomitant treatment with diuretics
- if you are treated with medicines that inhibit blood clotting
- if you have previously had a stomach ulcer
- if you are hypersensitive to acetylsalicylic acid, ibuprofen, or other anti-inflammatory agents.
Please note that due to the caffeine content, Treo Raspberry can make it difficult to fall asleep if taken close to bedtime.
Treo Hallon is intended for temporary discomfort.
Children and young people
Treo Hallon should not be used by children under 14 years of age.
Medicines containing acetylsalicylic acid should not be given to people under the age of 18 with fever without consulting a doctor due to the risk of developing Reye’s syndrome, a rare but serious medical condition.
Other medicines and Treo Raspberry
Tell your doctor or pharmacist if you are taking, have recently taken, or might take any other medicines. This also applies to over-the-counter medicines and herbal remedies.
Treatment with Treo Raspberry can affect or be affected by certain medicinal substances against
- blood clots (eg, warfarin )
- rejection of organs after transplantation (ciclosporin, tacrolimus)
- high blood pressure (including diuretics )
- pain and inflammation ( corticosteroids and other NSAID preparations (non-steroidal anti-inflammatory agents)
- gout (probenecid)
- cancer and rheumatoid arthritis (methotrexate)
- certain medicines for glaucoma also called glaucoma (e.g. acetazolamide)
- heart rhythm disturbances ( digoxin, adenosine )
- depression (selective serotonin reuptake inhibitors ( SSRI ) e.g. fluvoxamine)
- manic depressive disorder, schizophrenia (lithium, clozapine)
- epilepsy ( phenytoin , valproic acid , carbamazepine)
- diabetes type II (sulphonylureas)
- high blood fats ( nicotinic acid )
- infection ( ciprofloxacin , norfloxacin)
- allergy (phenylpropanolamine)
Treo Raspberries with food, drink, and alcohol
Pregnancy, breastfeeding, and fertility
Pregnant women should not use Treo Raspberry during the last three months of pregnancy. Ingestion of Treo Raspberries should be avoided by women who are planning a pregnancy or are pregnant. Treatment during any part of the pregnancy must only take place after a doctor’s prescription.
Acetylsalicylic acid and caffeine pass into breast milk but probably do not affect children who are breastfed. However, talk to your doctor if you use Treo Raspberry more than occasionally during breastfeeding.
Treo Raspberry can, like many anti-inflammatory drugs (so-called NSAIDs ), make it difficult to get pregnant and is therefore not recommended for women who are trying to get pregnant. The effect is temporary, i.e. it stops when you stop using these types of drugs.
Driving ability and use of machinery
In some people, Treo Hallon may impair the ability to react, for example, due to side effects such as dizziness and fatigue. This should be considered at times when increased attention is required, for example when driving.
You are responsible for assessing whether you are fit to drive a motor vehicle or perform work that requires increased vigilance. One of the factors that can affect your ability in these respects is the use of drugs due to their effects and/or side effects. A description of these effects and side effects can be found in other sections. Read all the information in this leaflet for guidance. Discuss with your doctor or pharmacist if you are unsure.
Treo Raspberry contains sodium and sorbitol
Consult a doctor or pharmacist if your need for Treo Raspberry is more than 1 effervescent tablet daily for a longer period, especially if you have been prescribed a low-salt (low-sodium) diet.
This medicine contains 0.2 mg sorbitol per effervescent tablet.
How to use Treo Raspberry
Always use this medicine exactly as described in this leaflet or as directed by your doctor or pharmacist. Ask your doctor or pharmacist if you are unsure.
The recommended dose for adults and adolescents over 14 years of age: 1-2 tablets
1‑3 times per day or according to the doctor’s prescription, a maximum of 6 tablets per day. More than 2 effervescent tablets at a time do not provide a better pain-relieving effect.
Treo Hallon starts working within 30 minutes. The effect is greatest after 1-2 hours.
Contact a doctor if symptoms worsen or do not improve within:
- 3 days for fever and migraine
- 5 days in case of pain
Use for children
Treo Hallon should not be given to children under 14 years of age.
Warning: Should not be given to people under 18 years of age with fever without consulting a doctor due to the risk of developing Reye’s syndrome, a rare but serious medical condition.
If you have used too much Treo Raspberry
If you have ingested too much medicine or if, for example, a child has ingested the medicine by mistake, contact a doctor or hospital for an assessment of the risk and advice.
Symptoms of overdose may include headache, dizziness, convulsions, vomiting, ringing in the ears, palpitations ( tachycardia ), abdominal pain, irritation, restlessness, and shortness of breath.
If you forget to use Treo Raspberry
Do not take a double dose to make up for a missed tablet.
Possible side effects
Like all medicines, Treo Raspberry can cause side effects, although not everybody gets them.
Stop taking Treo Raspberry and contact your doctor immediately or go to the nearest emergency department if you experience the following symptoms:
- Severe bleeding from the gastrointestinal tract (nausea and bloody vomiting, black stools).
- Severe skin reactions (blistering, skin peeling).
The above side effects are rare (may affect up to 1 in 1000 users).
Other side effects that may occur:
Common (may affect up to 1 in 10 users):
- Increased risk of bleeding, especially from the mucosa of the gastrointestinal tract.
- Palpitations, anxiety, insomnia, tremors.
- Stomach upset, e.g. heartburn, nausea.
Uncommon (may affect up to 1 in 100 users):
- Hypersensitivity reaction, usually in the form of hives, hives, hay fever, or asthma. The risk of a hypersensitivity reaction increases in patients with allergies or asthma.
- Stomach ulcers and stomach bleeding with regular use.
- Fatigue, dizziness, tinnitus, sweating.
Rare (may affect up to 1 in 1,000 users):
- Liver effects,
- Kidney damage.
- Decreased number of blood platelets.
- Dissolution of red blood cells in hereditary deficiency of a special metabolic enzyme ( glucose -6-phosphate dehydrogenase).
Smaller blood losses can in some cases lead to anemia.
Note that some of the side effects can also be signs of overdose, e.g. dizziness and tinnitus. See section “If you have used too much Treo Raspberry”.
Additional side effects in children and adolescents
Acetylsalicylic acid may increase the risk of Reye’s syndrome in children and adolescents in connection with diseases caused by viruses, especially chickenpox and influenza. Reye’s syndrome is very rare. The symptoms consist of signs of swelling in the brain and liver damage, sometimes with low blood sugar.
How to store Treo Raspberry
Store at a maximum of 25ºC. Stored in original packaging. Moisture sensitive.
Keep this medicine out of the sight and reach of children.
Use before the expiry date stated on the packaging. The expiration date is the last day of the specified month.
Medicines must not be thrown into the drain or among the household waste. Ask the pharmacist how to dispose of medicines that are no longer used. These measures will help to protect the environment.
Contents of the packaging and other information
- The active substances are acetylsalicylic acid 500 mg and caffeine 50 mg.
- Other ingredients are sodium bicarbonate, anhydrous citric acid, anhydrous sodium carbonate, simethicone, sodium dihydrogen citrate, sodium citrate, mannitol, raspberry flavor (contains 0.2 mg sorbitol), docusate sodium, povidone.
Appearance and package sizes of the medicine
Treo Hallon effervescent tablet is white, round, flat and 20 mm in diameter.
Aluminum tubes, 10 pcs, 20 pcs
Aluminum tube with outer carton, 60 pcs (3×20)
Marketing Authorisation Holder
170 09 Solna
Phone: 08-630 19 00
HERMES PHARMA GmbH